AMS Bookstore LOGO amslogo
AMS TextbooksAMS Applications-related Books
Collected Papers of John Milnor: VII. Dynamical Systems (1984-2012)
Edited by: Araceli Bonifant, University of Rhode Island, Kingston, RI
Collected Works
2014; 592 pp; hardcover
Volume: 19
ISBN-10: 1-4704-0937-2
ISBN-13: 978-1-4704-0937-1
List Price: US$125
Member Price: US$100
Order Code: CWORKS/19.7
[Add Item]
Not yet published.
Expected publication date is November 17, 2014.

This volume is the seventh in the series "Collected Papers of John Milnor." Together with the preceding Volume VI, it contains all of Milnor's papers in dynamics, through the year 2012. Most of the papers are in holomorphic dynamics; however, there are two in real dynamics and one on cellular automata. Two of the papers are published here for the first time.

The papers in this volume provide important and fundamental material in real and complex dynamical systems. Many have become classics, and have inspired further research in the field. Some of the questions addressed here continue to be important in current research. In some cases, there have been minor corrections or clarifications, as well as references to more recent work which answers questions raised by the author. The volume also includes an index to facilitate searching the book for specific topics.


Graduate students and research mathematicians interested in complex dynamical systems.

Table of Contents

  • Introduction
  • Notes on surjective cellular automaton-maps (Unpublished manuscript of 1984)
  • Tsujii's monotonicity proof for real quadratic maps (Unpublished manuscript of 2000)
  • Local connectivity of Julia sets: Expository lectures (2000)
  • On rational maps with two critical points (2000)
  • Periodic orbits, external rays and the Mandelbrot set: An expository account (2000)
  • Pasting together Julia sets--A worked out example of mating (2004)
  • On Lattès maps (2006)
  • with A. Bonifant and M. Dabija, Elliptic curves as attractors in \(\mathbb{P}^2\), Part I: Dynamics (2007)
  • with A. Bonifant, Schwarzian derivatives and cylinder maps (2008)
  • Cubic polynomial maps with periodic critical orbit, Part I (2009)
  • with A. Bonifant and J. Kiwi, Cubic polynomial maps with periodic critical orbit, Part II: Escape regions (2010)
  • with A. Bonifant and J. Kiwi, Errata for "Cubic polynomial maps with periodic critical orbit, Part II: Escape regions" (2010)
  • with an appendix by A. Poirier, Hyperbolic components (2012)
  • Index
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia